I tapered myself of Zoloft (sertraline) 50 mg I had been taking for over 5 years and have been completely off it for 2 weeks now. I am having severe anger issues. I get super angry and stay that way, seething inside all day long. I feel like the reasons I get angry are legitimate--to be irritated, not furious. I am able to curb most of the outward signs but it is getting harder. Does anyone know how long it takes for this to go away or is this a sign that I am going to have to use this drug for life? I just feel like I want to have a change to live life without the fog of an antidepressant (although they didn't cause bad side effects, just minimal ones, lower sex drive, lack of ambition (still do what has to be done but never get around to extras) and maybe a little bit of memory issues. I have searched and searched but not found a true answer. Has anyone had this and what did you do?
You should NEVER discontinue a medication without a doctor's supervision. Now you should consult him/her about this new state of affairs. The anger could be a sign of a deeper problem.
Yes, maybe you'll have to be on meds for life. So what? It's just a matter of taking a couple pills for your sanity. I've been taking meds since I was 16 and now I'm 60yrs old. And happy.
Best wishes, WCV
I totally understand how you feel, and no one should feel like a zombie. It sounds as though it's possible that you may legitimately need assistance with medication (or maybe counseling to learn some techniques for handling the aggression while your body adjusts?) yet either way, the good news is, not all the meds will zombify you. :)
I was in the very same boat you are. I was pissed off all the time. I honestly thought my reasons were legitimate, but I had trouble letting things go (you didn't state that as a concern of yours) - but for me, the stress it was causing me was literally going to send me to an early grave. I was either so depressed I couldn't talk to people, or I was so angry, people couldn't talk to me.
I have no idea what your personal solution will be, but a visit with the doctor and complete and utter honesty with him/her will be best for you in the long run.
What was best for me might sound a little unconventional. See, I have Major Depressive Disorder, anxiety, and PTSD. I have not a touch of Bipolar or psychosis in my psychiatric profile, and this is from one evaluation after another after another, over a cumulative period of approximately 30 years (ages 12 to 42).
I cared not one whit about any "labels" that might be applied to any medication I might take; if it were prescribed off-label, and if it would help me, I was on board. I went into the "mood stabilizer" category. Now, these are typically for bipolar people who are depressed and cycle into manic phases. The idea of a "stabilizer" is to keep those cycles more even keel and less like a teeter-totter. Well, my depression and anger was like a teeter-totter, so I said 'sign me up', and I'm so glad I did because I think I'm finally starting to understand what existence is like for "ordinary" or "regular" people. The things that piss me off really and truly ARE legitimate, like my neighbor standing outside my bedroom window for 2 hours talking loudly at 3 in the morning. The sexual dysfunction has started to go away, too (it was bad for over 5 years). Weight, too... I gained a ton of weight on antidepressants, and I started losing weight immediately. My solution isn't your solution. I just want to renew your hope that there are options for you that won't leave you feeling like a prisoner in your own skin.
I'm glad that you wanted something better for yourself, and I'm glad that you felt stable enough after 5 years to discontinue treatment. I'm glad your physician agreed to help you do that, and I hope you don't feel afraid to be honest with him about the fact that it hasn't been without some difficulty. Your doctor cannot force you to take antidepressants, or to stop taking them. This is about what's best for you, and about you verbalizing what you feel in your gut. You are in control of your own body, and you are an active participant in your treatment.
I wish you nothing but the best. :) Meg
I had been on Zoloft 25mg to 100mg for about 8 years when I decided to ween myself off of it for similar reasons as you did. I was very irritable and short-tempered for a long time after being off Zoloft. I would say by the 4th or 5th month I started to calm down and feel better. However, my anxiety and negative thoughts slowly started to come back and rear their ugly head. So after trying some natural supplements with no luck , I went back on Zoloft. I made it about 9 months without it. It was a difficult thing to do. But I now realize that I need some form of SSRI or medication to help me cope with my issues. I wish there was a med that doesn't have so many negative side effects. But that's not the case. So its back to the big Z for me. Good luck to you MerCop.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking Sertraline which is the generic brand for Zoloft because I have high anxiety and?
Posted 28 Mar 2011 • 3 answers
Posted 17 May 2013 • 3 answers
I am taking Zoloft (Sertraline) for depression. Will it automatically help with other disorders too?
Posted 7 Dec 2013 • 3 answers
Posted 9 Aug 2016 • 3 answers
Posted 26 Sep 2016 • 1 answer